Jump to content
CrazyBoards.org

Huge dilated pupils


Recommended Posts

I'm currently on:

Lamictal 200 mg

Fluanxol 2 mg

Lexapro 10 mg

Edronax 4 mg

Wellbutrin 150 mg

and as needed:

Valium, Xanax, promethazine, atarax.

Is it possible that any of these meds cause dilated pupils? I've checked with my pdoc and she has no idea, it's not mentioned in any PI-sheet.

Help, anyone?

Link to comment
Share on other sites

Guest guest

I'm currently on:

Lamictal 200 mg

Fluanxol 2 mg

Lexapro 10 mg

Edronax 4 mg

Wellbutrin 150 mg

and as needed:

Valium, Xanax, promethazine, atarax.

Is it possible that any of these meds cause dilated pupils? I've checked with my pdoc and she has no idea, it's not mentioned in any PI-sheet.

Help, anyone?

<{POST_SNAPBACK}>

Lexapro can sure do it. When I was on only Lexapro at 20mg, and no other meds, my pupils were the size of saucers. It can also cause your pupils to be slightly asymmetric (did that to me too, and I had a heck of a time finding that information on anything--finally found it in a British Medical Journal article). I haven't noticed it with Lamictal.

Don't know about Fluanxol or the others.

Hope that helps.

Link to comment
Share on other sites

holy geez, i know that feeling so well!

ppl must think i'm heavily drugged up most of the time because my pupils are the size of saucers.  i get it from effexor though.  that's my best guess at least.  cuz it started when i was pretty much only on effexor.  i wear sunglasses a lot.  i guess that's not very much help.

Sme

Link to comment
Share on other sites

Is it possible that any of these meds cause dilated pupils? I've checked with my pdoc and she has no idea, it's not mentioned in any PI-sheet.

I am not sure when

Link to comment
Share on other sites

I've had dilated pupils on multiple ADs. usually it wears off.  In the meantime WEAR SUNGLASSES outside.  Make sure they are sunglasses with both UVA and UVB protection.  This is what my ophthalmologist said.  Otherwis you risk  damaging your eyes.

(I didn't mean to sound so scary.  But please wear the sunglasses.)

Link to comment
Share on other sites

I always seem to have huge pupils and get asked if im on anything by a lot of ppl frequently............

Im on Serequal (450mg) thyroxine (0.25mg) and Tamazepam (10mg) oh and a couple of inhailers for my asthma.....

x

Link to comment
Share on other sites

  • 1 month later...

Hello

I'm glad to see someone bring up this problem. I used to do "fun" drugs when I was younger and I would  shy away from talking to parents, teachers and other adults when I was stoned or tripping because I thought my eyes were a dead give away. This days, I only do prescribed drugs, but I feel very self-concious about having f'd-up-looking eyes especially on sunny days.

Someone please correct me if I am wrong, but, from what I understand, an acid trip is basically a huge serotonin overdose that creates a temporary psychotic mental state. When you are tripping, your pupils dilate so much because of the serotonin. And any SSRI or other antidepressant which affects serotonin levels (lexapro, effexor, paxil, zoloft, etc...) can cause your eyes to dilate in a similar (but usually less dramatic) way.

I also believe that Wellbutrin (which does not directly affect serotonin) causes your eyes to be very sensitive to light, so that outside, they are pinpoints.

I take lexapro (10mg and) and wellbutrin xl (150) and they seem to balance out one another as far as weird-looking eyes goes.

Anyway, these are just my theories and I'd be interested to know what anyone else has experienced or if anyone has the "facts".

Ch-ch-changes.....

The REAL David Bowie

Link to comment
Share on other sites

I'm currently on:

Lamictal 200 mg

Fluanxol 2 mg

Lexapro 10 mg

Edronax 4 mg

Wellbutrin 150 mg

and as needed:

Valium, Xanax, promethazine, atarax.

Is it possible that any of these meds cause dilated pupils? I've checked with my pdoc and she has no idea, it's not mentioned in any PI-sheet.

Help, anyone?

<{POST_SNAPBACK}>

all the antidepressants that i have been on since i was 15 (paxil, zoloft, celexa, lexapro, effexor, cymbalta) have all made my pupils HUGE!!!  alot of people ask if i'm on drugs. i mean,people i dont even know that well come up to me and ask me what's wrong. it's pretty funny because i AM on drugs, but the kind that are legally prescribed to me.

Link to comment
Share on other sites

Hello

Someone please correct me if I am wrong, but, from what I understand, an acid trip is basically a huge serotonin overdose that creates a temporary psychotic mental state.

<{POST_SNAPBACK}>

You're wrong. That's ecstacy with the serotonin. And I would definitely differentiate between a psychotic state and the effects of a normal dosage of MDMA or LSD taken under favorable circumstances. A psychotic state is never a "good trip".

<{POST_SNAPBACK}>

From Wikipedia "LSD affects a huge number of receptors, including all dopamine receptor subtypes, all adrenoreceptor subtypes as well as many others. LSD binds to most serotonin receptor subtypes except for 5-HT3 and 5-HT4. The hallucinogenic effects of LSD are attributed to its partial agonist effects at 5-HT2A receptors."

Competitive binding for a serotonin receptor is going to leave the excess floating, but not that horribly much. Rather, it's the phenethylamine- and tryptamine- based hallucinogens that release way too much serotonin (and serotonin syndrome is a risk at the higher doses) and sometimes inhibit the re-uptake as well. But you usually know you're "on something". So will anyone else looking at your widely dilated pupils.

For something more psychotic, the scopolamine/atropine-based deleriants seem to leave the person NOT knowing that they've done something to themselves and incapable of realizing that what they are experiencing isn't real. They are also really, really bad news.

Link to comment
Share on other sites

OMG!  When I had my three day anxiety attack, my pupils were dialated.  I just remembered , I was on Wellbutrin at the time and I thought I was dying because of my dialated pupils.  Damn myself for knowing the signs of death...the joys of being a CNA.  Anyway, so Wellbutrin could have triggered my attacks back then.  When I saw my eyes, that's when I freaked out.  I don't have the dialation thing anymore.  Thank God!  That was one of my symptoms that really had me freakin'!

Weird.  I'm glad I just read all that.  Don't know how I missed this thread when it was first started.

Elizabeth

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...